MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) SENSOR PTFE-NITINOL GUIDEWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) SENSOR PTFE-NITINOL GUIDEWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore the manufacture date and expiration date are unknown.However, the complainant stated that the device was used prior to the expiration date.Device problem code relates to the device component code for the reported event of core wire broken.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor guidewire was used in the right kidney during a cystoscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure when they were performing a percutaneous nephrolithotomy (pcnl), this sensor guidewire was passed down.The distal coating seemed to dissolve and the wire that was left was shredded and broke into pieces.One piece broke off, a 4.5 centimeters long and retained was in the patient they tried to retrieve it but there was too much blood in the kidney.They held off the retrieval for a week until the patient did some healing and then went back to get it.Reportedly, "the doctor didn¿t seem concerned at all." attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor guidewire was used in the right kidney during a cystoscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure when they were performing a percutaneous nephrolithotomy (pcnl), this sensor guidewire was passed down.The distal coating seemed to dissolve and the wire that was left was shredded and broke into pieces.One piece broke off, a 4.5 centimeters long and retained was in the patient they tried to retrieve it but there was too much blood in the kidney.They held off the retrieval for a week until the patient did some healing and then went back to get it.Reportedly, "the doctor didn¿t seem concerned at all." attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Additional information received on march 20, 2018: a second surgery was required and was performed a week later to remove the detached pieces of the guidewire.
 
Additional Manufacturer Narrative
This event was reported to the fda via a voluntary medwatch report.The report number is mw5075537.

Brand Name
SENSOR PTFE-NITINOL GUIDEWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7343559
Report Number3005099803-2018-00877
Device Sequence Number709187
Product Code EZB
UDI-Device Identifier08714729376385
UDI-Public08714729376385
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066703120
Device Catalogue Number670-312
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;